MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C0720
Medical Device Problem Codes Difficult to Remove (1528); Difficult or Delayed Activation (2577); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report number: 3005168196-2017-01408.The device was implanted into the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using penumbra coil 400's (pc400s) and a penumbra coil detachment handle (handle).During the procedure, the physician deployed a pc400 into the target vessel and then attempted to detach the coil using the handle; however, the pc400 pusher assembly got stuck in the handle and the coil did not detach.The physician then attempted to pull the pusher assembly out of the handle but it was stuck.Therefore, the physician broke the end of the pusher assembly and manually detached the pc400.The procedure was then successfully completed using additional pc400''s and a new handle.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6798958
Report Number3005168196-2017-01409
Device Sequence Number13845088
Product Code HCG
UDI-Device Identifier00814548010540
UDI-Public00814548010540
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number4002C0720
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2017
Initial Report FDA Received Date08/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR